Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have antral gastritis and hiatal hernia. Taking medicine. Feeling heaviness in stomach. Any thoughts?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
I have antral gastritis, as identified in endoscopy 6 years ago. I also had IBS(Irritable Bowel Syndrome) at the same time I was having problem of gastritis.I had treatment that time and till around past 2 months I didn't have much problems with this gastritis. For the past two months, I am having troubles like - gas, excessive flatulence, foul smelling stools, abdominal fullness, burping strong and more times etc. I took consultation from doctor and took medicines as follows:
1)Ganaton total (Pantoprazole 40mg+Itopride Hydrochloride 150mg) 1-0-0,
2)Sucrafil (Sucralfate 10ml) 1-0-1 before food
for 10 days
After this, for some days I didn't take any medicine as I felt better
Then I had loose motions one day, for which I took following medicines:
1)ciprofloxacin 500mg + Tinidazole 600mg 1-0-1 for 5 days
Then, I had to continue following for another 5 days:
1)Metronidazole 400mg 1-0-1
After this course, as I was still feeling tendency to go to toilet multiple times (3-5 times a day, but they are not loose motions) I visited another gastroenterologist who gave following medicines diagnosing it as another relapse of IBS:
1)Razo (Rabeprazole 20mg) 1-0-0 for 2 weeks
2)VSL#3 Probiotics 1-0-1 for 2 weeks
After this course, I still had following problems:
abnormal increased Flatulence at night (10PM to 2PM) no matter what I eat (I tried to stay away from gas producing food, but it is still generated) for which I also have to go to pass stools for around 3-5 times to get some relief

When I revisited the doctor, following were prescribed:
Cintodac (Pantoprazole 40mg+Cinitapride 3mg) 1-0-0
Sibofix (Rifaximin 400mg) 1-0-1

currently taking Cintodac (Cinitapride & Pantaprozole) in the morning and sibofix (Rifaximin 400mg) after food 2 time.

Current problem: For the past two days, my upper left corner or stomach shows some feeling that it is pulled inside and when standing and walking, I can feel that there is something pulling inside or some heavy (air pocket or something) is not as usual in stomach. I had similar feeling 6 years ago with earlier episode of gastritis, but it seems this time it is more profound and more visible. As a note, I also have hiatus hernia, as shown in my endoscopy report. I also had colonoscopy 6 years ago, and no problems detected.
Posted Sat, 16 Mar 2013 in Digestion and Bowels
Answered by Dr. Y V Siva Sankara Murty 2 hours later

Thanks for writing to health care magic.

I did go through your complaints and reports.

A dragging feeling or a feeling of heaviness in stomach can occur in gastritis.
We treat patients of gastritis with proton pump inhibitors and prokinetics etc. and you are on a similar treatment. I hope things improve with this. We also give patients of acid peptic disease a course for H. pylori infection.

I also suggest certain dietary and life style changes which i request you to adopt for a long term recovery from the same.

1. Avoid coffee, colas etc (foods containing caffeine)
2. Have your diet at regular time and appropriate time of the day. Do not skip breakfast.
3. Do not take large meal at a time. Avoid spicy food.
4. Avoid medicines like ibuprofen, diclofenac etc for pain relief. They aggravate gastritis.
5. Stop smoking, drinking alcohol etc.
6. Learn to manage stress with yoga, breathing exercise, listening to soothing music, playing with children etc.
7. Stop late nights. Get sufficient sleep.

Every body knows these........ they all are easy said than followed.

Hope this helps you.
Praying God for your early recovery.
Take care
Above answer was peer-reviewed by
Follow-up: Have antral gastritis and hiatal hernia. Taking medicine. Feeling heaviness in stomach. Any thoughts? 22 hours later
Thank you for your reply, after two days, now I am feeling better with reduced discompform in upper left corner of my abdomen.
However, at times (more in night 10P-1PM) I feel flatulence, gas and tendency to go to pass stools. Is it normal that gastritis causes flatulence, tendency to go to pass stools and foul smelling stools? sometimes I also have constipated stools (dark in color).
Do I need to get tested with endoscopy and colonoscopy again to make sure that I am not ignoring any underlying health problem? Usually how often endoscopy and colonoscopy need to be done? I had it in 2007 and do I need to get it done again?
Answered by Dr. Y V Siva Sankara Murty 7 minutes later

Thanks for writing back.

Good to hear that you are feeling better.

I also hope you have made those life style changes that I wanted you to make. Please stick to them.
The other problems you are mentioning are consistent with the diagnosis you had previously. Flatulence can be reduced by avoiding foods that commonly cause such problem in you , fiber XXXXXXX foods and timely consumption of the food

If you have any new problems like weight loss, blood in stool, black colored stool etc then I consider it essential for you to get yourself investigated once again specially with a test like endoscopy.

Hope this helps.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor